Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 12, 2025, 7:52 PM CDT for 7 counties in North Dakota. It took effect at Oct 12, 2025, 8:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2025, 7:52 PM CDT (00:52 UTC)
- In effect from
- Oct 12, 2025, 8:00 PM CDT
- Expired
- Oct 13, 2025, 3:26 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.9 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -398 m²/s²
- 0-3 km storm-relative helicity
- -295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS73 KFGF 130052 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 752 PM CDT Sun Oct 12 2025 NDZ006-007-014-015-024-026-054-130900- /O.CAN.KFGF.WI.Y.0017.000000T0000Z-251013T0900Z/ /O.NEW.KFGF.WI.Y.0018.251013T0100Z-251013T0900Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh- Including the cities of Langdon, Leeds, Cando, Devils Lake, Lankin, Michigan, and New Rockford 752 PM CDT Sun Oct 12 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, and Western Walsh Counties. * WHEN.... * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MNZ001>005-007-008-013>015-022-027-029-030-NDZ008-016-027>030-038- 039-053-130200- /O.EXP.KFGF.WI.Y.0017.000000T0000Z-251013T0100Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-West Otter Tail-Pembina-Eastern Walsh-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Richland- Including the cities of Halstad, Detroit Lakes, Hillsboro, Wahpeton, Warren, Moorhead, Hallock, Finley, East Grand Forks, Red Lake Falls, Crookston, Grand Forks, Fosston, Fergus Falls, Newfolden, Middle River, Cooperstown, Thief River Falls, Cavalier, Grafton, Breckenridge, Drayton, Valley City, Mahnomen, Ada, Mayville, Roseau, and Fargo 752 PM CDT Sun Oct 12 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have dropped below advisory criteria. $$ Rafferty
1 follow-up statement
383 WWUS73 KFGF 130826 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 326 AM CDT Mon Oct 13 2025 NDZ006-007-014-015-024-026-054-130930- /O.CAN.KFGF.WI.Y.0018.000000T0000Z-251013T0900Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh- Including the cities of Leeds, Cando, Langdon, Lankin, Michigan, Devils Lake, and New Rockford 326 AM CDT Mon Oct 13 2025 ...WIND ADVISORY IS CANCELLED... West winds will remain gusty thru the early morning hours, but wind speeds will be lowering. $$ Riddle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 12, 6:42 PM CDT, 1 hour 10 minutes earlier. Its key messages:
- Windy conditions are forecast within the Red River Valley and Devils Lake basin. Strong winds up to 50 mph linger in the Devils Lake basin through tonight.
Area forecast discussion, Oct 12, 6:42 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
642 PM CDT Sun Oct 12 2025
.KEY MESSAGES...
- Windy conditions are forecast within the Red River Valley and
Devils Lake basin. Strong winds up to 50 mph linger in the
Devils Lake basin through tonight.
&&
.UPDATE...
Issued at 642 PM CDT Sun Oct 12 2025
Wind gusts are starting to fall off in the Red River Valley and
points to the east, where the wind advisory is on track to end
at 8 PM. Higher gusts of 45 to 50 mph remain prevalent in the
Devils Lake Basin, where the wind advisory goes until 4 AM.
Overall, headline timing looks reasonable with no changes
expected. A few showers are also occuring along the front, but
only minor additional rainfall amounts are expected.
&&
.DISCUSSION...
Issued at 211 PM CDT Sun Oct 12 2025
...Synopsis...
Seasonably strong and progressive shortwave trough is moving
through the Northern High Plains into southern Canadian Prairie
Provinces. This is continuing strong winds both ahead and behind
of an accompanying cold front sweeping west to east across the
Dakotas, and eventually into Minnesota. Near the front later
this afternoon into early evening, scattered showers and perhaps
a isolated thunderstorms are forecast to form along the front,
particularly into Minnesota.
As the shortwave trough departs, a broader longwave trough
deepens over the West Coast along with upper ridging into the
Northern Plains early next week. Upper ridge axis builds into
the area from southeast to northwest. This will serve to keep
cooler air mass behind today's cold front to linger over the
region while modifying, keeping temperatures near average.
Efficient radiational cooling Monday night/Tuesday morning will
promote temperatures to dip well into the 20s across the region.
Ensemble guidance suggests entrance region jet dynamics east of
the upper ridge axis will help bring a low chance for showers
into the Dakotas around Tuesday, favoring more south of Highway
2 corridor.
Into mid and late week, the aforementioned longwave trough
breaks east into the central CONUS. This will reintroduce warmer
than average temperatures along with chance for showers and
perhaps thunderstorms. At this time, the Thursday to Friday
timeframe hold relatively best chances for precipitation. At
this time, there is not a signal for organized strong to severe
storm potential with this system, although predictability into
this timeframe decreases dramatically.
...Strong winds today/tonight...
Now that this morning's very strong low level jet and
accompanying strong gusts have pushed into Minnesota while also
waning, attention now turns to post-frontal winds behind the
cold front that will sweep through the region from west to east
this afternoon. Moderate to strong cold air advection and
increasing pressure gradient will drive strong westerly wind
gusts this afternoon into evening. This is particularly true in
the Devils Lake basin where gusts to 50 mph are forecast to
locally linger well into tonight. There is a 10% chance isolated
gusts could reach into the 50-60 mph before midnight.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 642 PM CDT Sun Oct 12 2025
Ceilings and wind gusts remain the primary aviation hazards
through the overnight period. Winds have switched to the west as
of this evening at all terminals except KBJI, where they will in
the next couple of hours. These westerly winds will remain
gusty, albeit in a decreasing trend, through Monday morning.
Gusts should finally taper off by mid afternoon Monday.
Ceilings will also be on a generally improving trend, starting
at MVFR, rising overnight to VFR at all TAF sites. Any
forecasted precipitation will fall in the next 6 hours, with
PROB30s or TEMPOs at all sites except KDVL to account for this.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory until 8 PM CDT this evening for NDZ008-016-
027>030-038-039-053.
Wind Advisory until 4 AM CDT Monday for NDZ006-007-014-015-024-
026-054.
MN...Wind Advisory until 8 PM CDT this evening for MNZ001>005-007-
008-013>015-022-027-029-030.
&&
UPDATE...Rafferty
DISCUSSION...CJ
AVIATION...RaffertyHazardous weather outlook, Oct 12, 4:57 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 457 AM CDT Sun Oct 12 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131000- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 457 AM CDT Sun Oct 12 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong winds are expected along and west of the Red River Valley through the early evening with gusts up to 50 mph. Strong winds are likely to continue across the Devils Lake Basin through midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.